MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event soft lump in neck/ hypodense right thyroid nodule (injection site nodule) was deemed to meet serious injury criteria of disability or permanent damage.The device history record of radiesse injectable implant, lot number a00053290, was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No nonconformances was related to this lot.
 
Event or Problem Description
This mdr is related to mdr 3013840437-2023-00015 referring to the same patient.This spontaneous report was received from an us nurse and concerns a patient.The patient was injected with radiesse.The batch number was reported as a00053290 (expiry date: 03/2025).The batch record review was received and the lot number for radiesse was confirmed as a00053290 (expiry date: 03/2025).A lot search in the global safety database was conducted.More than 3 months after the radiesse injection, the patient experienced a soft lump in the neck.The patient believed that the aesthetic injection was the cause.About 3 months after the radiesse injection, the patient developed tortuous blood vessels/varicosities.The outcome of the events was unknown.Follow-up information was received on (b)(6) 2023: this case was upgraded to serious.The event term soft lump in neck was amended to soft lump in neck/ hypodense right thyroid nodule, coding remains unchanged.Expectedness for the event tortuous blood vessels/varicosities was reassessed.The patients initials, date of birth, age and weight (58.9 kg) were provided.The patient was 51 years old at the time of the events.The patient was injected with radiesse, into the neck and submental (off label use of device), on (b)(6) 2022.A total of 1.5 ml was hyperdiluted 1:3, with 1.2 ml volume diluted in each area.The patient had no known medical history or prior fillers.No concomitant medications were noted.On (b)(6) 2022, 85 days after the radiesse injection, the patient experienced the events.On (b)(6) 2022, a computerised tomogram (ct scan) done and showed that on the infrahyoid there were curvilinear hypodensities in the subcutaneous tissues of the left anterior neck at the level of the thyroid cartilage deep to the fiducial marker, favored to reflect asymmetrically prominent and tortuous blood vessels.There were multiple curvilinear hyperdensities in the subcutaneous issues of the chin in the submental region, that may reflect pooling of the contrast within prominent vesses versus calcified phleboliths.There was a subcentimeter hypodense right thyroid nodule.The lymph nodes were not pathologically enlarged (for the patients age) or necrotic appearing lymph nodes.On the upper chest and mediastinum (mediatinum) the imaged portion was unremarkable.On the musculoskeletal there was no aggressive osseous lesions or acute osseous abnormality.The conclusion was that there was asymmetrically prominent and tortuous blood vessels in the subcutaneous tissues of the left anterior neck in the region of palpable concern.This was non-specific and possibly reflected varicosities versus a vascular malformation.Cosmetic injections possibly also produced this imaging appearance of there was correlative history.Relevant laboratory tests only included the computerised tomogram.The patient was also seen by an ear, nose, and throat specialist (ent).No treatment measures were given or prescribed.At the time of this report, there was no resolution yet.The reporter spoke to a physician regarding the incident and was going to refer the patient to another colleague but did not hear back.Due to the provided information, the outcome of the events was considered as not resolved (changed from unknown).In the opinion of the reporter, the events were permanent, and it was unknown if they were related to radiesse.The reporters causality was therefore changed from reasonable possibility to not assessable.To the reporters knowledge, no treatment was necessary to prevent a permanent damage.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16430046
Report Number3013840437-2023-00016
Device Sequence Number5297827
Product Code LMH
UDI-Device IdentifierM2138071M0K22
UDI-Public+M2138071M0K22/$$3250329A000532901
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Catalogue Number8071M0K2
Device Lot NumberA00053290
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Disability;
Patient Age51 YR
Patient SexUnknown
Patient Weight58 KG